Facebook Pixel
EmpowHER Guest

Cramps in lower abdomen, fatigued, achy, and slightly dizzy. What could be happening?

By Anonymous October 2, 2011 - 2:55pm
Rate This

Hi there :D
I've taken two home pregnancy tests, one in early September and one in late September, and both were negative, so obviously that's not the diagnosis.
I've had my period monthly through September and it's due to start again between the 11th and 16th of October.

I've been getting dull cramps in my abdomen since late September, and I went to the doctor, who said the pain and slight nausea was likely to be hormones and stress and simply told me to deal with it. That's when I got the HPT for the second time as well, so they could be sure that wasn't the problem. I didn't get a blood test because she is convinced it's hormones. She didn't feel it's necessary to send me to a gastroenterologist, which is totally understandable. But the cramping occasionally comes out of nowhere and stings enough to distract me from school, sleep, or other activities.

Many of my joints are aching...like my neck, back, shoulders and elbows; even right under my rib cage, near my belly button, or on my sides. I'm tired parts of the day, and I've been getting mild headaches and mild dizziness for the last four to five days. I seem to be sleeping decently though. I had nausea for a week or two prior to this, but it's since passed for the most part. It could be ovulation, but I thought that happened 14 days after a period, which would have been LAST week, not THIS week.

My question is...Where is all this sudden aching coming from? Is it likely a result of female hormones? (After all, I'm 18, which is a peak time for hormones, huh?) Or could all the aches and pains and dizziness just be from stress? I highly doubt I have a disease or some sort of cancer, but from these symptoms, does it sound like anything you might know?
And a final question: I'm due to start taking birth control (Sprintec) after my next period. If the problem really is a hormone thing, will the birth control eradicate the aching?
Thank you SO much for your time! :D

Add a Comment8 Comments

Since your a teen as you get older things get better. Many of the times can be hormone related. Talk to your doctor about using something called progesterone cream. It can be very helpful.


October 7, 2011 - 6:52am
EmpowHER Guest

I started feeling dizzy around September 26th. I went to the doctor a few weeks ago, and she said not to worry about it. At the time, I was also feeling nauseous for two weeks prior to that and still aching. Basically she said that I would be fine eventually and there was no need for a blood test or any other test. But because the nausea and aching and headaches and dizziness has been going on so long, I really feel unsure if it's simply "being a teenager." My mother said that she's never experienced what I've been feeling while she was a teen, so I'm not sure how "normal" it is.

October 6, 2011 - 5:02pm

You have the cramps because it's telling you that you will be getting your period soon. When did you start feeling dizzy? Have you consulted with your doctor?


October 6, 2011 - 4:46pm
EmpowHER Guest

Thank you both! :)
My period hasn't started yet, but I'm getting cramps as if it's about to. These aren't in the abdomen though; they're more like exactly what I would get when I first start my period. I still feel a little dizzy and tired. Any idea of why I have the cramps but not a period yet?

October 6, 2011 - 2:47pm

If you experience a lot of pain take Motrin which would help. If you think your problem is extreme see your gynecologist to use something called progesterone cream. You can also know more about it here. www.johnleemd.com


October 3, 2011 - 9:29am

Hi Anon,

I'm sorry to hear that you're suffering from all these hormonal symptoms. In response to your question, a hormone imbalance can cause you to miss a period, feel achy joints, produce anxiety, headaches, and dizziness. If you are to start on a pack of birth control pills to regulate your hormones then soon enough you should start to see your symptoms disappear.

Best Wishes,


October 3, 2011 - 6:05am

At your age having such symptoms would mostly be cause of PMS. Generally you would feel achy, fatigue and pain around the stomach which are normal when it's few days away from getting your period. If your periods are normal and have these symptoms it's normal if you get your period with delays and have these symptoms means you should be getting your period soon. Many of the times it's hormonal issue. If it bothers you that much with all these symptoms talk to you doctor about what it best to take for such matter. If you experience alot of pain it's best to take Motrin. It gives lots of relief for period pain and hormonal pain.

Keep us posted


October 2, 2011 - 3:36pm
EmpowHER Guest

Also. I do realize that pregnancy is a VERY minuscule possibility, but with two negative tests both done by nurses and medical professionals, I very highly doubt that's a false negative. Besides, I've only had slight contact with sperm, and I've never had sex. :)

October 2, 2011 - 3:02pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!